question-icon

What causes dizziness while standing up?

default
Posted on Fri, 22 May 2015
Question: I dizzy when I stand up. I'm bumping into door frames when I walk. Stumble and unsteady when walking.
Was dizzy before I took the Hydracodine. Just took it because pain in shoulder from arthritis became unbearable.
doctor
Answered by Dr. Prakash H Muddegowda (2 hours later)
Brief Answer:
Postural hypotension - Slow posture changes and plenty of fluids.

Detailed Answer:
Hi,
Thanks for asking.
I am Dr. Prakash HM and I will be answering your query.
Based on your query, my opinion is as follows:

1. Dizziness while standing up or changing posture, like from sitting to standing or sleeping to sitting or standing is due to postural hypotension.
2. Postural hypotension is seen due to age related changes in baroreceptors - receptors, which regular blood pressure during change in posture. It will take longer for it to adjust, and any sudden change in posture can cause dizziness.
3. You need to change your posture slowly. Also need to take plenty of fluids, importantly water. Try to avoid dehydrating drinks like alcohol, coffee, cola, soda, etc.
4. Hydrocodone is also known to cause dizziness and along with postural hypotension can be severe. Try to move around slowly. If it persists or becomes severe, hydrocodone may need to be stopped temporarily. You need to discuss with your doctor regarding this.

Hope it helps.
Any further queries, here to help again.

Dr. Prakash HM
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Prakash H Muddegowda

Geriatrics Specialist

Practicing since :2004

Answered : 2138 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes dizziness while standing up?

Brief Answer: Postural hypotension - Slow posture changes and plenty of fluids. Detailed Answer: Hi, Thanks for asking. I am Dr. Prakash HM and I will be answering your query. Based on your query, my opinion is as follows: 1. Dizziness while standing up or changing posture, like from sitting to standing or sleeping to sitting or standing is due to postural hypotension. 2. Postural hypotension is seen due to age related changes in baroreceptors - receptors, which regular blood pressure during change in posture. It will take longer for it to adjust, and any sudden change in posture can cause dizziness. 3. You need to change your posture slowly. Also need to take plenty of fluids, importantly water. Try to avoid dehydrating drinks like alcohol, coffee, cola, soda, etc. 4. Hydrocodone is also known to cause dizziness and along with postural hypotension can be severe. Try to move around slowly. If it persists or becomes severe, hydrocodone may need to be stopped temporarily. You need to discuss with your doctor regarding this. Hope it helps. Any further queries, here to help again. Dr. Prakash HM